in that time i have vomiting attachs that last 5 days and impactive bowel is it normal to have these side affects - my doctor cannot tell me - i heard that the patches fentanyl would help me and i am really trying to change over. i was started on the lowest Drogesic patch of 12 for 3 days and it is like going through withdrawal for 3 days - i then hve incressed the dose to 25. i cannot get out of bed - 2 weeks. i have chronic dejenarative disc in all verterbraes and muscles and suffer bed must of the time. Please help me.
Any opioid drug can cause constipation which can lead to an impacted bowel and then lead on to nausea and vomiting. Some are worse than others and you might be able to find one that does not constipate you so much. OxyContin is pretty notorious for being one that constipates, but really they all do to some degree. It helps to be sure that you drink plenty of water or juice (tea and coffee dont count as fluid replacement because they dehydrate more than they hydrate), take a stool softener regularly, and a laxative like Senna or Miralax when needed but these wont work if your fluid intake is poor. There must be fluids in your system for stool softeners and laxatives to work well. Be sure that you are eating plenty of fiber as well-fruits vegetables and whole grains. It also sounds like you may not be taking a high enough dose of Fentanyl. Fentanyl is tricky to convert. If you have been on the 25's at least a few days and still do not have pain control and feel like withdrawals are happening, then you probably need to go to 50's. Give each increment a few days before going up again. It takes Fentanyl a while, a few days at least, to build a drug level in the blood stream so if you jump too high, too fast, you will be overmedicated. Be patient and ask your Dr to raise your dose slowly. If you give a higher dose a few days and are not feeling better then you need to go up again. Your optimal dose is probably going to be either a 50 mcg or 75 mcg patch I'm thinking.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Sep 2010 • 4 answers
Posted 5 Sep 2010 • 6 answers
Posted 14 Oct 2011 • 6 answers
Posted 21 Mar 2012 • 5 answers
Posted 6 Aug 2016 • 3 answers